MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100112
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka surgery, the femoral block did not fit the patient's bone and could not be placed.The procedure was completed, after 15 minutes surgical delay, with an equivalent s+n back up product.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Correction: this complaint has been re-evaluated for mdr reporting.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Additional information: h6: investigation conclusions, investigation findings, and type of investigation.H11: the device was not returned for evaluation; therefore, a device analysis could not be performed.Although the manufacturing records review did not reveal abnormalities, the engineering evaluation identified case-specific segmentation and modeling inaccuracies that led to the femur block fitting incorrectly.The team has been made aware of the error to prevent reoccurrence.A review of complaint history revealed similar events for the listed device over the previous 12 months.As visionaire devices are custom made, a review of the complaint history for this batch is not applicable.This failure mode will be monitored for future complaints for any necessary corrective actions.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, the final inspection includes to verify part number size, implant type, hand, recut type and saw blade thickness, also compare part configuration to print.The clinical/medical investigation concluded that, the root cause of the reported adverse event was due to ¿the under-segmented anterior osteophyte.In addition to the pre-alignment technician over smoothing the femur bone model which led to the femur block to fit incorrectly.¿ according to the report, the surgery was completed with a non-significant delay with an equivalent s+n back up product.The impact to the patient beyond the under segmentation, the change in the surgical technique which follows the instructions for use and the prolonged surgery could not be determined since the patient¿s outcome was not reported.At this time, there is reason to suspect that the product may not have met dimensional expectations due to case-specific modeling and segmentation inaccuracies identified during the engineering evaluation, rather than a manufacturing process abnormality.Since this failure mode rate is within the anticipated acceptable risk limit, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE KIT JII
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23742080
Report Number1020279-2025-02012
Device Sequence Number13286914
Product Code JWH
UDI-Device Identifier00885556656419
UDI-Public885556656419
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Catalogue NumberV0100112
Device Lot Number00310284V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown